Feeling weird on thyroid s

Hi, I started taking thyroid s on Saturday.I have been taking 1 grain split into two doses, I felt a bit odd for the first few days, I can't really explain how I felt a bit like I wasnt in my own body.Then yesterday evening ,I don't know  if it was because I was running about playing laser quest with my kids, I felt heavy in my chest and really tired and cold and today have had tightening. I haven't took anything today and this evening I feel better.I don't know what to do.Either leave it a few days and take some more but just half a grain a day or go back to levothyroxine. Everyone I have spoken to has said how great they felt after taking it .I am so disappointed I did my research and thought this was my answer to feeling better.

Does this sound like I have taken too much? I know this isn't a high dose and I was on 100/125 alternate days of levo.

Has anyone had any adverse effects after taking thyroid s ?

11 Replies

  • I am sorry you are disappointed. Sometimes we can be sensitive to fillers/binders. 

    Maybe activity with your children lowered the T3 which made you feel not too good until you get to an optimum dose.

  • It's the first bit of running about I've done for a long time!! Maybe I overdid it, Christ I am only 38😩

    When you say we can be sensitive to the binders/fillers what do you mean?

    I have been belching alot today and I haven't done that since I have up gluten over month ago.

    The chest pain freaked me out and scared me but i don't think it was wind pain.

  • It's not that you overdid things. You were doing normal things. It is just that because we don't have sufficient hormones, yet, that the T3 is depleted quickly.

    Any chest pain should be investigated. 

    I have, I don't know how many ECGs and investigations I've had and cardio puzzled and there's nothing wrong with my heart but when your heart goes 'wonky' and you've never experienced things before it is scary.

  • Could you try maybe lowering your dose to 1/2 or 3/4? maybe you just need time to adjust to different medication? If you try lowering and you feel ok for a few days then increase by 1/4 and so on.

  • I might try that ,it's just freaked me out a bit with having chest pain.I don't know what to do 

  • I have not long started on Thiroyd and I initially increased my dose to fast. My throat felt like it was closing up, I felt depressed, anxious and a bit 'strange'. I dropped 1/2 a grain and then once I felt ok again I increased by 1/4. I had similar symptoms again but much milder so I stuck with it and after 48 hours felt fine. I feel pretty good now but am going to try increasing again next week. 

    It may be like Shaws says..that the fillers are causing a reaction in which case you could try a different brand but I would give this one a bit longer before you give up on it x

  • Thanks,you've made me feel a bit better. I had this picture in my head I would feel loads better.Its not going to be easy is it? 

  • Me too, but I guess there is no quick fix. I am confident though that with persistence i will have more success with NDT. It is just a bit scary taking something that hasn't had the ok from the doctor. 

    I am on holiday in Devon at the moment and I have to say that while my joints ache still (I am vit D deficient though) I have done loads of walking and had a really active week and feel pretty good! On levo I could do a long walk with my dogs but took 3 days to recover, this week I've been fine. Whether this is down to NDT or whether it's the vit D supplements (and sunshine) I'm not 100% sure but given that I have only been taking both for around 3 weeks I'm happy with the progress. 

    Hope it works for you xxx

  • It took me 8 weeks to adjust to NDT after being in T4/T3 combo. I think we need to give it time. I had expected to go from one drug to another without any problems, but I  got there in the end. Good luck

  • Hi Abby,

    There's info available re different fillers, that may disagree with some people: stopthethyroidmadness.com/a...

    I've seen a chart with a table, too, but can't find it.

    I take WP which I find great, but even small dose of Thyro-Gold, or taking half & half with WP seems to reverse any benefits. I feel wired rather than awake, & my lips & face burn.


  • i tried thiroyd for 3 months.....i also had chest pains and felt weird.......so i finally caved and went back to synthroid and chest pain vanished....i thiroyd has less fillers but i was concerned since it isnt usp monitored....what is truly in it.....my labs showed i was okay but my

    tsh was bottomout . i was on 100 synthroid and tried 1 grain to 2 grains with no success even with blood test.....that heart thing really shocked me too

You may also like...